MAUDE Adverse Event Report: EDWARDS LIFESCIENCES PR SWAN-GANZ CCOMBO; CATHETER, FLOW DIRECTED

EDWARDS LIFESCIENCES PR SWAN-GANZ CCOMBO; CATHETER, FLOW DIRECTED
Model Number 744F75
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Intraoperative Cardiac Injury (4855)
Date of Event 10/22/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during use of the swan-ganz catheter, during a mitral valve replacement (mvr), the catheter was found to have perforated the right ventricle.After insertion of the catheter into the patient, it bent at a sharp angle in the right ventricle and reached the pulmonary artery.During mvr, the bent part of the catheter came into contact with the right ventricular wall, resulting in the perforation.This was discovered during chest closure as bleeding was observed.After checking, the catheter was found protruding from the apex of the heart, so a patch was applied to repair the damage.The surgery was completed without any further issues.No extension of the hospitalization period for treatment was required.Patient has since recovered.The device was discarded at the hospital.
 
Additional Manufacturer Narrative
Additional fda product codes include: dqe- catheter, oximeter, fiberoptic kra- catheter, continuous flush.Dqo- catheter, intravascular, diagnostic.The device was discarded by the facility.However, a supplemental report will be forthcoming when the engineering evaluation is completed.Complaint histories for all reported events are reviewed against trending control limits on a monthly basis and any excursions above the control limits are assessed and documented as a part of the monthly review.
 
Additional Manufacturer Narrative
The device was not returned for product evaluation; however, an engineering evaluation was initiated to assess for any manufacturing-related processes which could be correlated to the complaint of right ventricular wall perforation.Since a failure mode could not be confirmed further investigation could not be performed and a root cause could not be determined.However, as part of the manufacturing process a 100% of the units go through multiple inspection process performed from tip/balloons inspections processes.The instructions for use also contain the following warning: improper handling during catheter insertion may cause atrial or ventricular perforation and associated cardiac tamponade.As a precautionary measure, it is recommended to confirm the catheter placement with a chest x-ray immediately after insertion.

Brand Name
SWAN-GANZ CCOMBO
Common Device Name
CATHETER, FLOW DIRECTED
Manufacturer (Section D)
EDWARDS LIFESCIENCES PR
state rd indus pk 402 km 1.4
anasco
Manufacturer (Section G)
BD APM
17200 laguna canyon rd
irvine CA 92618
Manufacturer Contact
erika bonilla
1 edwards way
irvine, CA 92614
MDR Report Key23492335
Report Number2015691-2025-09114
Device Sequence Number17339130
Product Code DYG
UDI-Device Identifier00690103002850
UDI-Public00690103002850
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K160084
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number744F75
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/22/2025
Supplement Date Received by Manufacturer12/09/2025
Initial Report FDA Received Date11/06/2025
Supplement Report FDA Received Date12/11/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age83 YR
Patient SexFemale
Patient Weight46 KG